MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-001
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient date of birth, age unk, patient gender unk, patient weight unk, patient's ethnicity/race unk, relevant tests/laboratory data unk, other relevant history unk, the device was not returned to the manufacturer, thus an investigation could not be completed.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a slightly calcified lesion in the patient's mid popliteal artery.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.During the procedure, the device's marker band detached and was successfully retrieved using a balloon.The procedure was completed with this device with no reported patient harm.This report captures the turbo elite device in use when its marker band detached within the patient, requiring intervention.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 26 apr 2022.G3): the device evaluation and investigation were completed on 24 may 2022.H3): the device was returned and evaluated by a cross functional team.The distal marker band was returned, detached from the distal end of the turbo elite.The turbo elite''s distal tip had a slight epoxy void.A white substance was observed within the epoxy void at the turbo elite''s distal tip; the substance was identified as sodium, which was not considered to be a reasonable root cause for the detachment of the marker band.Observing the marker band, the locking feature was seen all the way around the inner diameter (within specifications for the device).Measurements of the distal marker band were found to be within specifications.H6): based on the device evaluation and investigation, this failure is determined to be production process related.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key13361334
Report Number1721279-2022-00018
Device Sequence Number1675295
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)230730(10)FBC21G27A
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model Number423-001
Device Catalogue Number423-001
Device Lot NumberFBC21G27A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer05/24/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON MANUFACTURER AND SIZE UNK; BOSTON SCIENTIFIC 0.018 GUIDE WIRE; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 7F INTRODUCER SHEATH
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown